Alert archive / South Dakota / Wind Advisories in 2024
Wind Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at May 5, 2024, 2:31 PM CDT for 4 states. It took effect at May 6, 2024, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2024, 2:31 PM CDT (19:31 UTC)
- In effect from
- May 6, 2024, 7:00 AM CDT
- Expired
- May 6, 2024, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
All 40 counties
Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 22 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS73 KFSD 051931 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 231 PM CDT Sun May 5 2024 SDZ038-050-052-053-057>059-063-064-060345- /O.NEW.KFSD.WI.Y.0009.240506T1200Z-240507T0000Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Kimball, White Lake, Huron, Burke, Lake Andes, Armour, Wessington Springs, Gregory, Mitchell, Woonsocket, Platte, Alpena, Corsica, Plankinton, Marty, Wagner, Delmont, Chamberlain, and Stickney 231 PM CDT Sun May 5 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Jerauld, Beadle, Sanborn, Aurora, Brule, Charles Mix, Douglas, Gregory, and Davison Counties. * WHEN...From 7 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NEZ013-014-SDZ039-040-054>056-060>062-065>071-060345- /O.NEW.KFSD.WI.Y.0009.240506T1500Z-240507T0000Z/ Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook- Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Freeman, Lake Preston, Harrisburg, Emery, Flandreau, Allen, Arlington, Howard, Clayton, Menno, Orland, Sioux Falls, Lennox, Avon, Tabor, Ponca, Parkston, Wakefield, Montrose, Irene, De Smet, Springfield, Canton, Vermillion, Parker, North Sioux City, Hurley, Chancellor, Marion, Bridgewater, Alcester, Tea, Elk Point, Centerville, Jefferson, Brookings, Salem, Yankton, Madison, Viborg, Alexandria, South Sioux City, Canistota, Scotland, Beresford, Tripp, and Tyndall 231 PM CDT Sun May 5 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska and east central and southeast South Dakota. * WHEN...From 10 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MNZ071-072-080-081-089-090-097-098-060345- /O.NEW.KFSD.WI.Y.0009.240506T1600Z-240507T0000Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock- Including the cities of Tyler, Jackson, Hendricks, Fulda, Marshall, Windom, Worthington, Mountain Lake, Slayton, Luverne, Ivanhoe, Lakefield, Pipestone, and Lake Benton 231 PM CDT Sun May 5 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles, Pipestone, and Rock Counties. * WHEN...From 11 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SST
4 follow-up statements
404 WWUS73 KFSD 060211 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 911 PM CDT Sun May 5 2024 IAZ001>003-012-013-020-061015- /O.EXA.KFSD.WI.Y.0009.240506T1600Z-240507T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Plymouth- Including the cities of Spirit Lake, Inwood, Rock Valley, Sanborn, Orange City, George, Sheldon, Hartley, Le Mars, Arnolds Park, Sioux Center, Hawarden, Rock Rapids, Milford, Hull, Larchwood, and Sibley 911 PM CDT Sun May 5 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Dickinson, Lyon, O'Brien, Osceola, Plymouth, and Sioux Counties. * WHEN...From 11 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SDZ038-050-052-053-057>059-063-064-061015- /O.CON.KFSD.WI.Y.0009.240506T1200Z-240507T0000Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Huron, Wessington Springs, Chamberlain, Kimball, Alpena, Armour, Plankinton, Burke, Gregory, Marty, Woonsocket, Mitchell, Stickney, Platte, White Lake, Corsica, Delmont, Wagner, and Lake Andes 911 PM CDT Sun May 5 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Jerauld, Beadle, Sanborn, Aurora, Brule, Charles Mix, Douglas, Gregory, and Davison Counties. * WHEN...From 7 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NEZ013-014-SDZ039-040-054>056-060>062-065>071-061015- /O.CON.KFSD.WI.Y.0009.240506T1500Z-240507T0000Z/ Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook- Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Chancellor, Vermillion, Sioux Falls, Harrisburg, Lake Preston, Tabor, Canton, Clayton, Salem, Canistota, Centerville, Tripp, Springfield, South Sioux City, Montrose, Tyndall, Alcester, Ponca, Emery, De Smet, Irene, Orland, Menno, North Sioux City, Flandreau, Marion, Viborg, Beresford, Parkston, Howard, Wakefield, Parker, Tea, Yankton, Jefferson, Scotland, Freeman, Bridgewater, Madison, Arlington, Lennox, Avon, Elk Point, Allen, Alexandria, Hurley, and Brookings 911 PM CDT Sun May 5 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska and east central and southeast South Dakota. * WHEN...From 10 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MNZ071-072-080-081-089-090-097-098-061015- /O.CON.KFSD.WI.Y.0009.240506T1600Z-240507T0000Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock- Including the cities of Tyler, Lake Benton, Lakefield, Windom, Pipestone, Jackson, Hendricks, Mountain Lake, Luverne, Ivanhoe, Marshall, Worthington, Slayton, and Fulda 911 PM CDT Sun May 5 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles, Pipestone, and Rock Counties. * WHEN...From 11 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Dux
772 WWUS73 KFSD 060912 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 412 AM CDT Mon May 6 2024 SDZ038-050-052-053-057>059-063-064-061730- /O.CON.KFSD.WI.Y.0009.240506T1200Z-240507T0000Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Burke, Armour, Wagner, Gregory, Chamberlain, Woonsocket, Kimball, Lake Andes, Huron, Marty, Platte, Wessington Springs, Alpena, Corsica, Stickney, Delmont, Mitchell, White Lake, and Plankinton 412 AM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Jerauld, Beadle, Sanborn, Aurora, Brule, Charles Mix, Douglas, Gregory, and Davison Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NEZ013-014-SDZ039-040-054>056-060>062-065>071-061730- /O.CON.KFSD.WI.Y.0009.240506T1500Z-240507T0000Z/ Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook- Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Sioux Falls, Centerville, Lennox, Elk Point, Bridgewater, Howard, Montrose, Wakefield, Marion, Tea, Canton, Chancellor, Parker, Springfield, Alcester, Ponca, Vermillion, Viborg, Menno, Tabor, Scotland, Lake Preston, Madison, Clayton, Hurley, Orland, Salem, Allen, Avon, Parkston, Alexandria, Freeman, Tyndall, Yankton, De Smet, Brookings, Emery, Beresford, Flandreau, Canistota, Tripp, Irene, Jefferson, North Sioux City, South Sioux City, Arlington, and Harrisburg 412 AM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska and east central and southeast South Dakota. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ001>003-012-013-020-MNZ071-072-080-081-089-090-097-098-061730- /O.CON.KFSD.WI.Y.0009.240506T1600Z-240507T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Plymouth-Lincoln-Lyon-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock- Including the cities of Sioux Center, Rock Valley, Rock Rapids, Mountain Lake, Sibley, Worthington, Luverne, Slayton, Marshall, Sheldon, Hendricks, Hawarden, Jackson, Windom, Spirit Lake, Arnolds Park, Larchwood, Inwood, Tyler, Hartley, Ivanhoe, George, Lake Benton, Milford, Fulda, Lakefield, Orange City, Hull, Pipestone, Sanborn, and Le Mars 412 AM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SG
896 WWUS73 KFSD 061450 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 950 AM CDT Mon May 6 2024 SDZ038-050-052-053-057>059-063-064-070000- /O.CON.KFSD.WI.Y.0009.000000T0000Z-240507T0000Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Kimball, Gregory, Lake Andes, Mitchell, Corsica, Burke, Platte, Wagner, Armour, Chamberlain, Alpena, Woonsocket, Marty, Delmont, White Lake, Huron, Plankinton, Stickney, and Wessington Springs 950 AM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Jerauld, Beadle, Sanborn, Aurora, Brule, Charles Mix, Douglas, Gregory, and Davison Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Showers and thunderstorms this afternoon and early evening may result in locally higher wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NEZ013-014-SDZ039-040-054>056-060>062-065>071-070000- /O.CON.KFSD.WI.Y.0009.240506T1500Z-240507T0000Z/ Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook- Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Flandreau, Arlington, Jefferson, Howard, Viborg, Tyndall, Tabor, Scotland, Allen, Brookings, Avon, Ponca, Sioux Falls, Beresford, Elk Point, Tea, Springfield, Salem, Centerville, Freeman, Lake Preston, Yankton, Hurley, Tripp, Clayton, Alexandria, Canistota, Emery, Alcester, Lennox, North Sioux City, Wakefield, Menno, De Smet, Vermillion, Orland, Chancellor, Canton, Parkston, Madison, Bridgewater, Harrisburg, Marion, Parker, Montrose, Irene, and South Sioux City 950 AM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska and east central and southeast South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ001>003-012-013-020-MNZ071-072-080-081-089-090-097-098-070000- /O.CON.KFSD.WI.Y.0009.240506T1600Z-240507T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Plymouth-Lincoln-Lyon-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock- Including the cities of Tyler, Lake Benton, Rock Valley, Hartley, Hawarden, Marshall, George, Mountain Lake, Orange City, Inwood, Larchwood, Le Mars, Rock Rapids, Sibley, Hendricks, Hull, Arnolds Park, Fulda, Jackson, Spirit Lake, Worthington, Lakefield, Pipestone, Ivanhoe, Luverne, Sioux Center, Sheldon, Milford, Sanborn, Slayton, and Windom 950 AM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kalin
568 WWUS73 KFSD 062353 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 653 PM CDT Mon May 6 2024 IAZ001>003-012-013-020-MNZ071-072-080-081-089-090-097-098-NEZ013-014- SDZ038>040-050-052>071-070100- /O.EXP.KFSD.WI.Y.0009.000000T0000Z-240507T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Plymouth-Lincoln-Lyon-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle- Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody- Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Hurley, Armour, Rock Rapids, Wagner, Parker, Menno, Irene, Stickney, Alpena, Hawarden, Marty, Allen, Harrisburg, Rock Valley, Salem, Vermillion, Worthington, Arlington, Yankton, Beresford, Corsica, Montrose, Sibley, Elk Point, Tyler, Fulda, Orange City, Hendricks, Wakefield, Gregory, Jackson, Orland, Burke, Scotland, Canistota, Marion, Chamberlain, Lake Benton, Milford, Alcester, Sioux Falls, Lennox, Lakefield, Woonsocket, Sheldon, Flandreau, Tyndall, Mitchell, Lake Andes, Wessington Springs, Pipestone, De Smet, South Sioux City, Plankinton, Brookings, Parkston, Chancellor, George, Platte, Clayton, Springfield, Avon, Freeman, White Lake, Ivanhoe, Hull, Windom, Tabor, Marshall, Larchwood, Madison, Sanborn, Centerville, Inwood, Spirit Lake, Tea, Mountain Lake, Alexandria, Sioux Center, Arnolds Park, Ponca, Slayton, Tripp, Delmont, Howard, Hartley, Le Mars, Huron, Emery, Canton, Kimball, Bridgewater, North Sioux City, Luverne, Jefferson, Viborg, and Lake Preston 653 PM CDT Mon May 6 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... While southeast winds remain gusty this evening, speeds will continue to slowly trend downward. Thus the advisory will be allowed to expire. $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 5, 12:39 PM CDT, 1 hour 52 minutes earlier. Its key messages:
- Conditions will continue to trend warmer into the early part of the week with highs returning to upper 60s and low 70s for today and Monday.
- Winds may near advisory levels on Monday afternoon in areas along and west of I-29.
- A few strong to severe storms will be possible Monday afternoon and evening, with the greatest severe threat currently focused along and south of the lower Missouri River corridor into parts of northwestern IA.
- Periodic rain chances continue for much of the upcoming week, with highs in the 60s to lower 70s.
Area forecast discussion, May 5, 12:39 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1239 PM CDT Sun May 5 2024 .KEY MESSAGES... - Conditions will continue to trend warmer into the early part of the week with highs returning to upper 60s and low 70s for today and Monday. - Winds may near advisory levels on Monday afternoon in areas along and west of I-29. - A few strong to severe storms will be possible Monday afternoon and evening, with the greatest severe threat currently focused along and south of the lower Missouri River corridor into parts of northwestern IA. - Periodic rain chances continue for much of the upcoming week, with highs in the 60s to lower 70s. && .DISCUSSION... Issued at 400 AM CDT Sun May 5 2024 Look for a pretty decent day ahead as surface high pressure continues to exert its influence across the region. While the surface ridge axis is located directly over our area this morning, it will shift eastward during the day - into the Mississippi Valley by this evening. Winds will be southerly in a weak warm air advection regime on the backside of the high, and this will result in warmer temperatures for today. With 850 mb temperatures of 7 to 10 degrees across the area, look for highs in the upper 60s to lower 70s. A deepening surface trough over eastern MT and WY will result in an increasing surface pressure gradient (SPG) across our area, and this will result in increasing winds by the afternoon. This will be most pronounced west of Interstate 29 where the SPG is tighter and winds at the top of the mixed layer are higher. Tonight will see an increase in cloudiness - this as the aforementioned surface trough continues to deepen and shift into western SD, as an upper level low moves out of the Four Corners region into eastern WY and CO overnight. As the SPG continues to tighten over our area, winds will remain breezy during the night time hours. With the breezy conditions and warm air advection, it will be a mild night for this time of year with lows in the upper 40s to lower 50s. The upper level low lifts through western NE and western SD/ND on Monday and Monday night, while the surface low shifts northward through the western Dakotas - pulling a warm front northward across the region. With that, showers and thunderstorms will return to our area for Monday and Monday night. There remains a potential for strong to severe storms over the area on Monday afternoon/evening - as outlined in the SPC Day 2 convective outlook (a Slight risk [level 2 of 5] through the lower MO River Valley/northeast NE/parts of northwest IA and a Marginal risk [level 1 of 5] north to around the I-90 corridor). There are caveats however, with most models indicating instability on the lower side - generally less than 1000 J/KG. At the same time, ensembles continue with low probabilities of CAPE greater than 1000 J/KG - at only 10-20% over our area. The latest CSU machine learning probabilities are on the lower side for severe weather, with CIPS analog probabilities also on the lower side - 10-15%. There is however plenty of 0-6 bulk shear (around 40-50 kts) with strong winds through the low to mid levels. So in summary, while this in not a slam dunk for severe weather in our area, cannot rule out the potential for at least a few stronger storms. Related, with the strong winds aloft, it will be a windy day with sustained winds of 20-30 mph and gusts of 40 to 45 mph. It will be a relatively warm day with highs in the upper 60s to lower 70s. Any storms on Monday will exit our area very early Tuesday morning. We could again see moderate to heavy rain with the system, with latest ensembles indicating around a 70% probability of receiving at least half an inch of rain. For Tuesday through Friday, small to moderate (20-50%) rain chances linger through the period. This as the aforementioned upper level low rotates back to the northwest into the northern Rockies on Tuesday, then back into the Northern Plains on Wednesday. It then only slowly shifts to the east on Thursday and Friday, with perhaps a drying trend toward next weekend. Highs through the period will be mainly in the 60s with lows in the 40s. It looks to be a breezy each day. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1238 PM CDT Sun May 5 2024 VFR conditions are expected to largely prevail this TAF cycle. Latest satellite imagery shows mostly sunny skies with a bit of cu starting to develop across across NW Iowa. Should see cu become more widespread this afternoon with the aid of diurnal heating. In regard to winds, look for S/SE to continue this afternoon, with gusts between 20 to 25 MPH possible in areas along and west of I-29. Otherwise, look for stratus to gradually build in from the west overnight and breezy winds to become more widespread, with gusts between 30 to 50 MPH possible after daybreak. Showers and storms will be possible for much of the day Monday, resulting in periods of reduced cigs and vsbys. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...JM AVIATION...SST
Hazardous weather outlook, May 5, 4:35 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 435 AM CDT Sun May 5 2024 MNZ071-072-097-098-SDZ038>040-050-052>070-060945- Lincoln-Lyon-Pipestone-Rock-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Clay- 435 AM CDT Sun May 5 2024 This Hazardous Weather Outlook is for southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional chances for scattered showers and thunderstorms return on Monday into early Tuesday. There may be a risk for a few strong to severe storms. Continue to monitor your local forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-NEZ013-014- SDZ071-060945- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson-Dixon- Dakota-Union- 435 AM CDT Sun May 5 2024 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska and southeast South Dakota. .DAY ONE...Today and tonight. Patchy fog may be possible this morning. Localized visibility less than 1 mile may be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional chances for scattered showers and thunderstorms return on Monday night into Tuesday. There may be a risk for a few strong to severe storms. Continue to monitor your local forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in South Dakota, 2024Wind Advisories in Minnesota, 2024Wind Advisories in Iowa, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.